Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 181, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 24, 2000, 5:38 AM CDT for Gasconade County, Osage County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 5:38 AM CDT (10:38 UTC)
- Expired
- May 24, 2000, 6:30 AM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:10 AM CDT | Thunderstorm Wind 53 E | Owensville, MO | The County Sheriff reported trees down on Highway 28 northeast of Owensville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS53 KLSX 241040 SVRSTL MOC073-151-241130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 538 AM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN CENTRAL MISSOURI GASCONADE COUNTY IN EAST CENTRAL MISSOURI * UNTIL 630 AM CDT * AT 538 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF LINN..MOVING SOUTHEAST AT 40 MPH. * LOCATIONS THAT WILL BE AFFECTED... OWENSVILLE ROSEBUD CHAMOIS MOUNT STERLING DRAKE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3870 9170 3862 9193 3818 9149 3840 9136
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 24, 3:15 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT WED MAY 24 2000 MODELS SEEM TO VERIFYING WELL AT 06Z AND GENERALLY FOLLOWED THE ETA FOR THIS FORECAST PACKAGE. 06Z SFC ANALYIS PLACED A FRONT FROM SRN IL INTO W CNTRL MO WITH A SECONDARY COLD FRONT FROM CNTRL IA BACK INTO NERN KS. SCT TSRA KEPT REDEVELOPING ALONG THE FRONT OVER THE FAR SRN PART OF THE CWFA LAST EVENING...BUT THIS TRENDED ENDED AS LOWER GATES OF THE BLM PROFILER INDICATE LOW LEVEL FLOW HAS BECOME PARALLEL WITH THE FRONT SINCE 06Z. ISOLD TSRA HAVE DEVELOPED IN THE PAST HALF HOUR OVER W CNTRL MO IN WEAK WARM AIR ADVECTION JUST NORTH OF THE FRONT. WILL HANDLE THIS WITH ISOLD WORDING THIS MORNING AS THE WAA SHOULD GRADUALLY DIMINISH AS 925 MB WINDS ALSO BECOME MORE PARELLEL TO FRONT. PLAN TO KEEP A CHC POP FOR TSRA IN SRN ZONES TODAY AS CAPES WILL BE CLOSE TO 2000 J/KG NEAR THE FRONT IN THAT AREA BY EARLY AFTERNOON. ELSEWHERE...THE SECONDARY FRONT WILL MOVE THROUGH MOST OF THE CWFA BY EARLY AFTERNOON. WHILE DRIER AIR WILL MOVE IN RIGHT BEHIND THE FRONT...COLD AIR ADVECTION WILL BE LAGGING. SATELLITE TRENDS SHOWING MID/HI LEVEL CLOUDS UPSTREAM... BUT SHOULD NOT BE ENOUGH TO PUT THE BRAKES ON THE STRONG MAY SUNSHINE. AS A RESULT WILL GO CLOSE TO THE WARM TEMP GUIDANCE TODAY. MID LEVEL SHORTWAVE TROF CURRENTLY OVER S CNTRL CANADA WILL RACE SEWD THRU THE MIDWEST BY THIS EVENING. BOTH THE ETA/NGM SHOWING SOME MID LEVEL MOISTURE THAT MAY ENOUGH FOR BKN CLOUDS TONIGHT OVER CNTRL AND SRN ZONES. WILL GO WITH COOLER FWC TEMP GUIDANCE N AND CLOSER TO FAN CNTRL AND S. PROXIMITY TO FRONT NEAR THE MO/AR BORDER WARRANT A CHC POP FOR TSRA OVER SRN ZONES AGAIN TONIGHT AND THURSDAY. FRONT WILL MOVE BACK NORTH THURSDAY NIGHT FRIDAY BRINGING NEXT CHC OF TSRA FOR THE ENTIRE AREA. FWC/FAN ARE IN REASONABLE AGREEMENT TOMORROW. .STL...NONE. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:43 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 32 min |
| May 24, 5:24 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 36 min |
| May 24, 7:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 59 min |
| May 24, 7:23 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 52 min |
| May 24, 7:47 AM CDT | Tornado Warning | LSX | Iron | 28 min |
| May 24, 7:58 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| May 24, 8:12 AM CDT | Tornado Warning | LSX | Iron | 18 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.